MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a tip break occurred and the tip remained in the patient.The target lesion was located in the severely calcified popliteal artery.A savion guidewire was selected for use.During advancement to the lesion, the guidewire had to be manipulated to pass the stenosis and the first 1cm of the tip broke.An attempt was made to snare the tip of the wire; however was unsuccessful and the tip of the guidewire remained in the patient.A different guidewire was used to complete the procedure.There were no patient complications reported and the patient's status is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer:the savion guidewire was returned for analysis.Visual and microscopic inspection revealed that the distal tip was bent and the body was bent 62 inches from the proximal end.The distal end polymer jacket had a detached section located 117.5 inches from the proximal end.The detached fragment was not returned.No further damage was found on the device.Dimensional inspection determined that the outer diameter of the middle and proximal sections of the device were within specification.Due to the detached polymer jacket, dimensional inspection of the overall length and distal tip outer diameter was unable to be completed.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10253471
Report Number2134265-2020-09083
Device Sequence Number2577101
Product Code DQX
UDI-Device Identifier08714729978824
UDI-Public08714729978824
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0023803642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;